Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 4:05 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2018, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 27, 2018, 4:17 PM CDT
- In force
- 12 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
948
WUUS54 KOHX 272105
SVROHX
TNC021-043-272130-
/O.NEW.KOHX.SV.W.0105.180627T2105Z-180627T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
405 PM CDT WED JUN 27 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Dickson County in Middle Tennessee...
South central Cheatham County in Middle Tennessee...
* Until 430 PM CDT.
* At 404 PM CDT, a severe thunderstorm was located near Dickson,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 355 PM CDT, the Dickson Airport
measured a wind gust of 52 mph with this storm.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns
and Charlotte.
This includes Interstate 40 between mile markers 185 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 8740 3626 8740 3629 8705 3605 8705
TIME...MOT...LOC 2104Z 269DEG 24KT 3616 8731
HAIL...<.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
447
WWUS54 KOHX 272117
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
417 PM CDT WED JUN 27 2018
TNC021-043-272126-
/O.CAN.KOHX.SV.W.0105.000000T0000Z-180627T2130Z/
Dickson TN-Cheatham TN-
417 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKSON AND SOUTH
CENTRAL CHEATHAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3606 8740 3626 8740 3629 8705 3605 8705
TIME...MOT...LOC 2115Z 269DEG 24KT 3616 8721
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 331 PM CDT Wed Jun 27 2018 .DISCUSSION... Today started off active as an upper level trough associated with the Great Lakes low helped form a complex of storms near and east of Nashville around daybreak. That complex spread east through the Upper Cumberland/Plateau the rest of the morning. That entire area had at least 1.50 inches of rain (isolated totals much greater) while early afternoon temps were suppressed down into the upper 60s (!!) to lower 70s. Quite a deal for late June. New storms...some causing reports of downed trees...formed in southern KY by mid afternoon and were spreading across our northeast counties at 20Z. These should exit our CWA by 22Z. Looking west... a few other storms were developing by 20Z in our northwest counties. Expect these to expand and intensify as they move southeastward through areas that were south of this morning's rains and therefore encounter an more unstable airmass. SPC Meso page shows CAPEs exceeding 3000 J/Kg across the west and south halves of the Midstate. Should be a break in the storms this evening but additional rounds/complexes of storms are possible late tonight into Thursday thanks to a moist and unstable airmass along with northwesterly upper level flow generated between the departing Great Lakes low and the H5 ridge over the Southwest U.S. That H5 ridge will build eastward toward TN later Thursday night and move across the state on Friday, thus ending the northwest flow aloft. Higher heights and thickness, rich moisture and increased insolation should make Friday the most uncomfortable day in the short term. Heat indicies should be mainly in the 102-105 range. After Friday's slight decrease, POPs should trend a tad higher Saturday and Sunday as the H5 ridge slides to our east. A warm moist airmass will remain in place both days...with scattered afternoon/evening storms and temps running a few degrees higher than average. Monday through Wednesday of next week looks a little warmer than average with scattered afternoon and evening storms. Upper level ridge axis will stretch from NM northeastward to PA, leaving TN on the south side of that axis. This should produce light east or northeasterly flow aloft. Models suggest extra moisture could be provided by a westward-moving weakness on the south side of the ridge...so POPs in the 30 to 50 percent range seem reasonable each day. && .AVIATION... 18Z TAF DISCUSSION. Additional thunderstorms expected to develop near all airports this afternoon with VCTS through 00Z. A break in activity is anticipated this evening before more scattered showers or possibly some thunderstorms affects the area tonight. VFR will be seen at CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis at times this afternoon. Gusty southwest winds early in the TAFs will become light after sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 74 93 75 / 50 50 20 30 10 Clarksville 74 91 73 91 74 / 50 50 20 30 10 Crossville 70 85 70 87 70 / 60 50 20 30 20 Columbia 74 91 73 91 73 / 40 50 20 40 10 Lawrenceburg 73 91 72 91 73 / 40 50 20 40 20 Waverly 74 90 73 91 74 / 50 50 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 27, 3:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG N GAINESBORO 36.36N 85.65W
06/27/2018 JACKSON TN EMERGENCY MNGR
TREES REPORTED DOWN IN THE CITY OF GAINESBORO.
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...FATALITIES...
INJURIES...REMARKS
EVENT NUMBER OHX1800188
DAVISSpecial weather statement, Jun 27, 3:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
347 PM CDT WED JUN 27 2018
TNZ007-272115-
Robertson TN-
347 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY UNTIL 415 PM
CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Guthrie, or 10 miles northwest of Springfield,
moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Greenbrier, Coopertown, Ridgetop, Cross Plains, Orlinda,
Adams and Cedar Hill.
LAT...LON 3660 8665 3636 8680 3650 8712 3652 8711
3654 8712 3655 8712 3655 8714 3657 8713
3661 8712 3662 8713 3664 8711 3665 8689
TIME...MOT...LOC 2047Z 289DEG 25KT 3657 8704
ShamburgerLocal storm report, Jun 27, 3:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLASH FLOOD RED BOILING SPRINGS 36.53N 85.85W
06/27/2018 MACON TN TRAINED SPOTTER
ROADS FLOODED IN DOWNTOWN RED BOILING SPRINGS AROUND
HWY 52 AND BENNETT HILL RD AND MCCLURE AND MAIN.
&&
EVENT NUMBER OHX1800190
DAVISSpecial weather statement, Jun 27, 3:55 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT WED JUN 27 2018
TNZ025-026-272145-
Dickson TN-Cheatham TN-
355 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON AND SOUTHEASTERN
CHEATHAM COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickson, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Charlotte and Vanleer.
LAT...LON 3623 8698 3614 8700 3609 8704 3604 8704
3605 8705 3604 8706 3605 8718 3603 8719
3607 8748 3625 8747 3626 8697
TIME...MOT...LOC 2055Z 273DEG 26KT 3616 8739
ShamburgerLocal storm report, Jun 27, 4:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 ESE GRIMSLEY 36.24N 84.92W
06/27/2018 FENTRESS TN TRAINED SPOTTER
SEVERAL TREES REPORTED DOWN STANDING ROCK ROAD ALONG
THE FENTRESS MORGAN COUNTY LINE.
&&
EVENT NUMBER OHX1800191
DAVISSpecial weather statement, Jun 27, 4:02 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Nashville TN 402 PM CDT WED JUN 27 2018 TNZ030>033-272130- Putnam TN-Overton TN-Jackson TN-Smith TN- 402 PM CDT WED JUN 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON... SOUTHEASTERN SMITH...SOUTHERN JACKSON AND NORTHWESTERN PUTNAM COUNTIES UNTIL 430 PM CDT... At 402 PM CDT, trained weather spotters reported a strong thunderstorm producing dime size hail in Carthage, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Carthage, Gainesboro, Algood, Baxter, Gordonsville, Hickman, South Carthage, Granville and Cummins Falls State Park. LAT...LON 3608 8542 3615 8601 3634 8599 3635 8539 TIME...MOT...LOC 2102Z 272DEG 20KT 3625 8591 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 3:21 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 24 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 47 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 20 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 22 min |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 18 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.